New York, 2019

Heat in New York, August 19, 2019

August 19, 2019 · NWS ALY · 8 events in 8 counties and zones

A hot and humid airmass in place led to temperatures in the 90s and dew points in the 70s across the mid-Hudson valley and Capital District.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A hot and humid airmass in place led to temperatures in the 90s and dew points in the 70s across the mid-Hudson valley and Capital District.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 19, 10:21 AM EST, 39 minutes earlier.

Area forecast discussion, Aug 19, 10:21 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1121 AM EDT Mon Aug 19 2019

.SYNOPSIS...
Another hot and humid day is expected today with potential for
strong afternoon/evening thunderstorms, especially from the Capital
District south and east. After a dry day Tuesday, showers and
thunderstorms will become likely again on Wednesday. The warmth will
persist through Wednesday before turning drier and milder for the
end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Updated at 11 am. A frontal system is working east across
central NY late this morning. Much of the area has seen some
sunshine this morning but a band of clouds will be moving across
the area during the early afternoon along the frontal zone.
MLCAPE values through 11 am are still below 500 J/kg but should
continue to rise into this afternoon as dew points increase
along the frontal zone into the lower 70s and temperatures climb
into the 80s. The 12z Albany sounding shows moderately steep
low- level lapse rates above a shallow surface inversion, then a
weak cap just below 500 mb. We expect enough heating to allow
parcels to get past that cap by early this afternoon. The key to
the forecast today will be how far east the front gets before
showers start to develop along it. The lastest HRRR and NAM nest
forecasts are indicating that the front may get a little
farther east than previous forecasts, which would imply a lower
chance for showers from the Capital District westward, with high
chances confined to western New England and the lower and mid
Hudson Valley. In those areas, gusty winds and heavy downpours
could still accompany storms that develop later this afternoon.
The heat advisory will continue for the Hudson Valley today for
highs well into the 80s and dew points near or just above 70.
Previous discussion is below.

As of 640 am, area of showers/isolated thunder over the
southern Adirondacks. Morning showers and thunderstorms should
continue to weaken per CAM consensus 12-15Z, though it may still
have enough momentum for light showers and perhaps an isolated
thunderstorm to reach the Lake George Saratoga Region/Capital
District/Berkshires/southern Vermont. In the wake of the wave
associated with this system, models indicate a good subsidence
signal revealed by midlevel warming on forecast soundings. This
should allow for a good period of insolation to boost
temperatures back into the 80s to near 90. Boundary layer will
remain moist with dewpoints likely reaching the mid-60s to low
70s. Will maintain Heat Advisory for the Hudson Valley from the
Capital District south despite recent guidance trending downward
a bit in temperatures. Forecast heat indices are in the 95-100F
range here.

Attention then turns to convective potential during the
afternoon and evening. Aforementioned capping in the wake of the
morning wave will likely hold strong north of the Capital
District, so have cut PoPs down there significantly. From the
Capital District south, ample instability is expected to build
beneath the cap, possibly in the 2000-3000 J/kg range. The
question then becomes whether there will be anything to erode
the cap. Strong boundary layer heating will certainly help with
this, but there will also likely be a low-amplitude midlevel
wave (now near KIND) tracking through during peak heating. A
surface dewpoint boundary will be associated with this wave. As
a result, consensus with the CAMs is for showers and
thunderstorms to develop mainly in the 19-00Z time frame from
the Capital District south and east. Deep shear will be modest
at 20-30kt but sufficient for organized convection, and degree
of aforementioned instability certainly suggests potential for
isolated strong to severe storms with gusty winds and large hail
possible. One source of uncertainty is how fast the forcing for
ascent will progress eastward - a faster progression would
place the storm threat to the east of the forecast area. At this
time it appears there is enough confidence for a marginal risk
of severe weather per latest SPC Day 1 Outlook. With PWATs in
the 1.75 to 2.00 inch range, locally heavy downpours are likely
with any thunderstorm.

Showers and thunderstorms quickly dissipate and move east after
00Z. Drier air begins to move in overnight as well, with
dewpoints falling into the mid-50s over the North Country, to
the mid-60s over the Mid Hudson Valley. Accordingly, lows should
be cooler than recent nights, but still a bit above normal.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A brief but distinct airmass change is in store for Tuesday as
dewpoints are expected to fall into the 50s to low 60s with
PWATs less than 0.75 inches. This will occur as high pressure
aggressively builds into the region in the wake of today's
boundary. It will still be seasonably warm with H850 temps
around 15C. The dry airmass will not last long as return flow
commences as early as Tuesday evening as the high shifts east in
response to troughing upstream. Resulting moisture advection
will allow scattered showers and isolated thunderstorms to
spread from south to north Tuesday night. Lows will mainly be in
the 60s.

On Wednesday, we will be back in a warm and humid airmass once
again with PWATs increasing to 1.50-2.00 inches. Tropospheric
wind field will increase in magnitude in response to an
anomalously deep trough approaching the western Great Lakes.
Continued moisture advection along with dynamic lift associated
with low-amplitude waves ahead of the main trough should
contribute to scattered to numerous showers and thunderstorms
through the day. Given the strengthening wind field and rich
boundary layer moisture, there is certainly severe weather and
heavy rainfall potential, although the details remain murky.
Degree of instability will depend on whether any breaks in the
clouds and showers can occur during the morning to early
afternoon hours. Also, models differ with respect to how strong
the wind field is, with the 00Z NAM painting an impressive
picture with a 30-35kt 850 mb jet developing. However, it
appears to be the first NAM run this strong, and the GFS/ECMWF
are weaker (but still with fairly good deep-layer shear). We
will continue to monitor this potential closely. Some lingering
showers and thunderstorms will be possible Wednesday night with
respectable deep moisture lingering and main area of height
falls still off to the west. Mild again with lows mainly in the
60s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The transition to an early autumnal airmass will be continuing
through the early portion of the forecast, with mainly dry
conditions and slightly below normal temperatures expected for next
weekend.

There is some uncertainty regarding the main cold frontal passage
timing, as the latest 00Z/19 EC suggests a slower frontal passage
with the upper level trough remaining farther west on Thursday,
while the majority of long term guidance suggests a quicker
progression of this system, including the 00Z/19 GEFs. The 00Z/19 EC
was considerably slower than previous cycles, so not much confidence
yet in this slower solution. Will keep some chances for showers on
Thursday, with slight chance for thunder, mainly for the main upper
trough and cold pool passing through. However, should the 00Z/19 EC
prove correct, Thursday could be more convectively active across at
least portions of the region.

Still could be some lingering showers into Friday morning as the
upper level trough axis/cold pool passes through. Thereafter, expect
mainly dry conditions next weekend, although will have to watch for
additional upper level energy dropping into the west side of
departing upper level trough. Should this pass far enough west, some
clouds and isolated showers could occur next Saturday across
southern VT and perhaps the southeast Adirondacks.

As for temperatures, still somewhat warm and moderately humid
Thursday, especially if the front remains slower, with highs in the
lower/mid 80s in valleys, and 70s most higher elevations. Cooler and
much less humid for Friday-Sunday, with highs mainly 75-80 in
valleys, and mid 60s to lower 70s across higher elevations.
Overnight lows becoming chilly, especially northern areas, where
nights should fall into the 40s, with mainly 50s elsewhere. It is
possible that some sheltered areas of the southern Adirondacks,
southern VT and perhaps eastern Catskills fall into the upper 30s
Saturday and Sunday mornings.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
A cold front will pass across the TAF sites this afternoon.
High pressure will then build across the TAF sites tonight into
Tuesday.

A band of showers and embedded thunderstorms may impact KGFL through
14Z/Mon. Otherwise, expect the low clouds/fog to gradually lift
between 12Z-14Z/Mon.

Mainly VFR conditions are then expected for this afternoon into
early tonight. However, additional isolated to scattered
thunderstorms may develop along the cold front at KPSF and KPOU,
with best chances at these locations between roughly 19Z-
23Z/Mon. Thunderstorms could briefly impact KALB as they
develop, but chances are a bit lower. If they occur at KALB,
best chance would be slightly earlier, mainly 16Z-20Z/Mon. A
period of IFR Vsbys will be possible within any thunderstorms.

Some patchy ground fog may develop late tonight, mainly after
08Z/Tue. Best chance would be KGFL and KPSF. If this develops,
occasional reductions in Vsby/Cig to IFR/LIFR would be possible.

Winds will trend into the south to southeast at 4-8 KT shortly
after sunrise, then become south to southwest and increase to
5-10 KT by mid morning. Winds will then shift into the
southwest to west this afternoon and increase slightly to 8-12
KT, with some gusts up to 20 KT possible. West to northwest
winds will decrease to 5-10 KT after sunset, and become
light/variable after midnight.

Winds will be stronger, and variable in direction in and near
any thunderstorms.

Outlook...

Tuesday: Low Operational Impact. NO SIG WX.
Tuesday Night: Moderate Operational Impact. Chance of
SHRA...TSRA.
Wednesday: High Operational Impact. Likely SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Chance of
SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday Night: Low Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Breezy NO SIG WX.

&&

.FIRE WEATHER...
Another hot and humid day is expected today with potential for
strong afternoon/evening thunderstorms, especially from the Capital
District south and east. A drier airmass will make a brief
appearance for Tuesday as RH values fall into the 40 to 50
percent range in the afternoon with light winds. Scattered to
numerous showers and thunderstorms will return Wednesday.

&&

.HYDROLOGY...
Another warm and humid day will contribute to scattered showers
and thunderstorms developing in the afternoon and evening,
mainly from the Capital District south and east. Any storm will
be capable of locally heavy downpours leading to minor
urban/poor drainage flooding.

After a dry day Tuesday, anomalous moisture returns for
Wednesday. Scattered to numerous showers and thunderstorms are
likely for much of the day. Again, urban/poor drainage flooding
is possible, and isolated flash flooding cannot be ruled out.

It will trend drier for the end of the week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory until 8 PM EDT this evening for NYZ049-050-052-
     053-059-060-064-065.
MA...None.
VT...None.

&&

SYNOPSIS...Thompson
NEAR TERM...MSE/Thompson
SHORT TERM...Thompson
LONG TERM...KL
AVIATION...KL
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Aug 19, 3:17 AM EST, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
417 AM EDT Mon Aug 19 2019

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-
066-082>084-VTZ013>015-201100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-Western Albany-
Eastern Rensselaer-Western Greene-Eastern Columbia-Western Ulster-
Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
417 AM EDT Mon Aug 19 2019

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York aside from the Capital
District and Mid Hudson Valley, and southern Vermont.

.DAY ONE...Today and tonight.

Scattered thunderstorms are possible this afternoon and evening,
mainly from the Capital District south and east. There is a marginal
risk of severe weather, with isolated storms capable of producing
damaging wind gusts and large hail. Locally heavy rainfall is also
possible, which could result in minor urban and poor drainage
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are likely on Wednesday. There is a marginal risk for
severe weather. Locally heavy rainfall is also possible, which could result
in minor urban and poor drainage flooding and isolated flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and Wednesday.

NYZ049-050-052-053-059-060-064-065-201100-
Eastern Schenectady-Southern Saratoga-Eastern Albany-
Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster-
Western Dutchess-
417 AM EDT Mon Aug 19 2019

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the Capital District and Mid
Hudson Valley in east central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Scattered thunderstorms are possible this afternoon and evening.
There is a marginal risk of severe weather, with isolated storms
capable of producing damaging wind gusts and large hail. Locally
heavy rainfall is also possible, which could result in minor urban
and poor drainage flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are likely on Wednesday. There is a marginal risk for
severe weather. Locally heavy rainfall is also possible, which could result
in minor urban and poor drainage flooding and isolated flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and Wednesday.

In the hours before

Local storm report, Aug 19, 5:24 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
624 AM EDT MON AUG 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     NEWPORT                 43.19N  75.01W
08/18/2019                   HERKIMER           NY   911 CALL CENTER

            TREES AND WIRES DOWN.

0404 PM     TSTM WND DMG     MIDDLEVILLE             43.14N  74.97W
08/18/2019                   HERKIMER           NY   911 CALL CENTER

            TREES AND WIRES DOWN.

0422 PM     TSTM WND DMG     SALISBURY               43.13N  74.84W
08/18/2019                   HERKIMER           NY   TRAINED SPOTTER

            TREES AND WIRES DOWN.

0457 PM     HAIL             4 ESE FISHKILL          41.51N  73.83W
08/18/2019  M1.25 INCH       DUTCHESS           NY   SOCIAL MEDIA

0504 PM     TSTM WND DMG     2 SE HOPEWELL JUNCTION  41.56N  73.77W
08/18/2019                   DUTCHESS           NY   911 CALL CENTER

            TREES AND WIRES DOWN.

0505 PM     HAIL             1 SE CAROGA LAKE        43.12N  74.47W
08/18/2019  M1.25 INCH       FULTON             NY   TRAINED SPOTTER

0528 PM     TSTM WND DMG     MAYFIELD                43.10N  74.27W
08/18/2019                   FULTON             NY   METEOROLOGIST

            THREE MEDIUM SIZE BRANCHES DOWNED

0613 PM     TSTM WND DMG     1 WNW MILTON            43.04N  73.88W
08/18/2019                   SARATOGA           NY   FIRE DEPT/RESCUE

            WIRES DOWN ON MORNING KILL RUN

0622 PM     TSTM WND DMG     3 N BURNT HILLS         42.95N  73.90W
08/18/2019                   SARATOGA           NY   FIRE DEPT/RESCUE

            TREE AND WIRES DOWN AT CHARLTON ROAD AND GOODE STREET

0624 PM     HAIL             3 SSW BALLSTON SPA      42.97N  73.88W
08/18/2019  M1.00 INCH       SARATOGA           NY   SOCIAL MEDIA

0630 PM     TSTM WND DMG     2 S MALTA               42.96N  73.79W
08/18/2019                   SARATOGA           NY   PUBLIC

            TREES DOWN ON CAR.

0633 PM     HAIL             1 SSW MALTA             42.97N  73.80W
08/18/2019  M1.00 INCH       SARATOGA           NY   PUBLIC

0633 PM     TSTM WND DMG     1 W ROUND LAKE          42.94N  73.83W
08/18/2019                   SARATOGA           NY   FIRE DEPT/RESCUE

            WIRES DOWN AT ROUND LAKE AND EASTLINE ROAD

0634 PM     HAIL             ROUND LAKE              42.94N  73.80W
08/18/2019  M1.00 INCH       SARATOGA           NY   TRAINED SPOTTER

0635 PM     TSTM WND DMG     1 NNW ROUND LAKE        42.95N  73.80W
08/18/2019                   SARATOGA           NY   BROADCAST MEDIA

            LARGE EXIT SIGN TWISTED AND BLOWN OVER ON THE SHOULDER
            OF INTERSTATE 87

0635 PM     TSTM WND DMG     1 NNE ROUND LAKE        42.96N  73.79W
08/18/2019                   SARATOGA           NY   FIRE DEPT/RESCUE

            AROUND A DOZEN TREES DOWN ON WOODFIELD BLVD AND COPPER
            RIDGE ROAD

0635 PM     TSTM WND DMG     2 N ROUND LAKE          42.96N  73.80W
08/18/2019                   SARATOGA           NY   FIRE DEPT/RESCUE

            MULTIPLE REPORTS OF TREES AND WIRES DOWN IN THE MALTA
            GARDENS MOBILE HOME PARK AND APARTMENTS. FOUR REPORTS OF
            TREES DOWN ON HOMES.

0637 PM     HAIL             1 SSW ROUND LAKE        42.92N  73.81W
08/18/2019  M1.00 INCH       SARATOGA           NY   PUBLIC

0643 PM     TSTM WND DMG     ELLENVILLE              41.70N  74.36W
08/18/2019                   ULSTER             NY   SOCIAL MEDIA

            TREE DOWN

0645 PM     TSTM WND DMG     KERHONKSON              41.78N  74.30W
08/18/2019                   ULSTER             NY   911 CALL CENTER

            TREES AND WIRES DOWN.

0647 PM     HAIL             BALLSTON SPA            43.01N  73.85W
08/18/2019  M1.00 INCH       SARATOGA           NY   SOCIAL MEDIA

0647 PM     TSTM WND DMG     4 ENE KERHONKSON        41.80N  74.23W
08/18/2019                   ULSTER             NY   911 CALL CENTER

            TREES AND WIRES DOWN.

0649 PM     TSTM WND DMG     5 SW SHAWANGUNK         41.60N  74.34W
08/18/2019                   ULSTER             NY   PUBLIC

            A PORTION OF A TREE WAS DOWNED BLOCKING THE NORTHBOUND
            LANE OF BURLINGHAM ROAD AT LAKE SHORE DRIVE

0658 PM     TSTM WND DMG     1 SW STONE RIDGE        41.83N  74.17W
08/18/2019                   ULSTER             NY   DEPT OF HIGHWAYS

            ROUTE 209 WAS CLOSED NORTH OF OLD KINGS HIGHWAY DUE TO
            A DOWNED TREE

0708 PM     TSTM WND DMG     JOHNSONVILLE            42.91N  73.51W
08/18/2019                   RENSSELAER         NY   911 CALL CENTER

            TREES AND WIRES DOWN.

0715 PM     TSTM WND DMG     3 SSE HAWTHORNE HILL    42.77N  73.85W
08/18/2019                   SCHENECTADY        NY   TRAINED SPOTTER

            TREE DOWN BLOCKING ROAD.

0721 PM     TSTM WND DMG     1 E ALPLAUS             42.85N  73.88W
08/18/2019                   SARATOGA           NY   FIRE DEPT/RESCUE

            TREE AND WIRES DOWN ON RIVERVIEW ROAD

0721 PM     TSTM WND DMG     1 NW MARLBORO           41.61N  73.99W
08/18/2019                   ULSTER             NY   SOCIAL MEDIA

            WIRES DOWN ON WESTERN AVENUE

0723 PM     TSTM WND DMG     2 NNE HAWTHORNE HILL    42.84N  73.85W
08/18/2019                   SARATOGA           NY   FIRE DEPT/RESCUE

            POWERLINES DOWN STARTING FIRES ON GROOMS ROAD

0725 PM     TSTM WND DMG     HOOSICK FALLS           42.90N  73.35W
08/18/2019                   RENSSELAER         NY   911 CALL CENTER

            TREES AND WIRES DOWN.

0730 PM     TSTM WND DMG     PLEASANT VALLEY         41.75N  73.82W
08/18/2019                   DUTCHESS           NY   911 CALL CENTER

            MULTIPLE TREES DOWN.

0730 PM     TSTM WND DMG     LAGRANGE                41.65N  73.76W
08/18/2019                   DUTCHESS           NY   911 CALL CENTER

            MULTIPLE TREES DOWN.

0730 PM     TSTM WND DMG     WESTERLO                42.52N  74.05W
08/18/2019                   ALBANY             NY   911 CALL CENTER

            TREE DOWN IN WESTERLO.

0740 PM     TSTM WND DMG     5 S VOORHEESVILLE       42.57N  73.93W
08/18/2019                   ALBANY             NY   911 CALL CENTER

            TREES DOWN IN NEW SCOTLAND SOUTH OF VOORHEESVILLE.

0740 PM     TSTM WND DMG     WATERVLIET              42.72N  73.71W
08/18/2019                   ALBANY             NY   911 CALL CENTER

            TREE DOWN IN WATERVLIET.

0816 PM     TSTM WND DMG     3 SSW LAKEVILLE         41.92N  73.46W
08/18/2019                   LITCHFIELD         CT   AMATEUR RADIO

            POWERLINES DOWN RESULTING IN A GRASS FIRE ON VALLEY
            ROAD

0825 PM     HEAVY RAIN       1 W ALBANY              42.66N  73.79W
08/18/2019  M1.40 INCH       ALBANY             NY   NWS EMPLOYEE

            IN 40 MINUTES.

0848 PM     HEAVY RAIN       1 W ALBANY              42.66N  73.79W
08/18/2019  M1.49 INCH       ALBANY             NY   NWS EMPLOYEE

            RAIN FROM THUNDERSTORM THIS EVENING.

0900 PM     HEAVY RAIN       1 W ALBANY              42.66N  73.80W
08/18/2019  M1.55 INCH       ALBANY             NY   TRAINED SPOTTER

            FROM THUNDERSTORM THIS EVENING.

0925 PM     HEAVY RAIN       SARATOGA SPRINGS        43.06N  73.78W
08/18/2019  M1.30 INCH       SARATOGA           NY   WEATHERNET6

            WEATHERNET6

0951 PM     HEAVY RAIN       GALWAY                  43.01N  74.08W
08/18/2019  M1.02 INCH       SARATOGA           NY   WEATHERNET6

            WEATHERNET6

1040 PM     HEAVY RAIN       1 NNE HAWTHORNE HILL    42.80N  73.88W
08/18/2019  M1.21 INCH       SCHENECTADY        NY   NWS EMPLOYEE

            4.94 INCHES IN PAST 2 DAYS.

1056 PM     HEAVY RAIN       GILBOA                  42.42N  74.32W
08/18/2019  M1.00 INCH       SCHOHARIE          NY   WEATHERNET6

            WEATHERNET6

1056 PM     HEAVY RAIN       GALWAY                  43.01N  74.08W
08/18/2019  M1.02 INCH       SARATOGA           NY   WEATHERNET6

            WEATHERNET6

1103 PM     HEAVY RAIN       2 W ALBANY              42.66N  73.82W
08/18/2019  M1.21 INCH       ALBANY             NY   RETIRED NWS EMP.

&&

EVENT NUMBER ALY1902759 ALY1902760 ALY1902782 ALY1902801 ALY1902762
ALY1902761 ALY1902800 ALY1902789 ALY1902790 ALY1902798 ALY1902773
ALY1902778 ALY1902791 ALY1902764 ALY1902792 ALY1902793 ALY1902794
ALY1902777 ALY1902802 ALY1902765 ALY1902763 ALY1902766 ALY1902775
ALY1902799 ALY1902779 ALY1902781 ALY1902795 ALY1902803 ALY1902796
ALY1902780 ALY1902767 ALY1902768 ALY1902770 ALY1902771 ALY1902774
ALY1902797 ALY1902769 ALY1902772 ALY1902776 ALY1902784 ALY1902785
ALY1902783 ALY1902786 ALY1902787 ALY1902788

DBT
Local storm report, Aug 19, 6:39 AM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
739 AM EDT MON AUG 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     POWNAL                  42.76N  73.24W
08/18/2019                   BENNINGTON         VT   TRAINED SPOTTER

            TREE AND POWER LINES DOWN.

&&

EVENT NUMBER ALY1902805

CS
Local storm report, Aug 19, 6:41 AM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
741 AM EDT MON AUG 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     5 NW CENTRAL BRIDGE     42.76N  74.41W
08/18/2019                   SCHOHARIE          NY   911 CALL CENTER

            TREES DOWN IN CARLISLE TOWNSHIP NORTHWEST OF CENTRAL
            BRIDGE.

&&

EVENT NUMBER ALY1902806

MSE
Local storm report, Aug 19, 8:13 AM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
913 AM EDT MON AUG 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HEAVY RAIN       1 SSW AQUEDUCT          42.84N  73.89W
08/19/2019  M1.29 INCH       SCHENECTADY        NY   NWS EMPLOYEE

&&

EVENT NUMBER ALY1902807

CS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 heat. Local standard time, as filed.

Heat, Eastern Schenectady

When
August 19, 11:00 AM EST to 4:10 PM EST
Where
Eastern Schenectady forecast zone
Reported by
Official NWS Observations
Coordinates
42.818, -74.059 (the zone’s center; the record gives no point)

Heat, Southern Saratoga

When
August 19, 11:00 AM EST to 4:10 PM EST
Where
Southern Saratoga forecast zone
Reported by
Official NWS Observations
Coordinates
43.107, -73.864 (the zone’s center; the record gives no point)

Heat, Eastern Albany

When
August 19, 11:00 AM EST to 4:10 PM EST
Where
Eastern Albany forecast zone
Reported by
Official NWS Observations
Coordinates
42.600, -73.974 (the zone’s center; the record gives no point)

Heat, Western Rensselaer

When
August 19, 11:00 AM EST to 4:10 PM EST
Where
Western Rensselaer forecast zone
Reported by
Official NWS Observations
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

Heat, Eastern Greene

When
August 19, 11:00 AM EST to 4:10 PM EST
Where
Eastern Greene forecast zone
Reported by
Official NWS Observations
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Heat, Western Columbia

When
August 19, 11:00 AM EST to 4:10 PM EST
Where
Western Columbia forecast zone
Reported by
Official NWS Observations
Coordinates
42.250, -73.632 (the zone’s center; the record gives no point)

Heat, Eastern Ulster

When
August 19, 11:00 AM EST to 4:10 PM EST
Where
Eastern Ulster forecast zone
Reported by
Official NWS Observations
Coordinates
41.888, -74.259 (the zone’s center; the record gives no point)

Heat, Western Dutchess

When
August 19, 11:00 AM EST to 4:10 PM EST
Where
Western Dutchess forecast zone
Reported by
Official NWS Observations
Coordinates
41.765, -73.743 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2019Every state in 2019This day in weather historyWarnings in New York, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 852636, 852637, 852638, 852639, 852641, 852642, 852643, 852644.